Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have cardiac problem. Prescribed Ivabid, Atorva. Swollen feet. Is Onglyza better?

My father aged 85 had a cardiac problem on December 2nd.was on a ventilator for a day and after subsequent treatment is home.His heart efficeincy is 30 %.He takes the following medicines Ivabid,Atorva,Cardiovas,Clopilet,valefat and aldactone as prescribed by his cardiologist . He has recovered and doing well. He was earlier taking Glllzid (1-1/2-1) but later our family doctor has modified it to ongliza(5)n once a day.His sugar was within limits earlier but withe the new medicine has shot up to 300 + ( fasting ) The doctor has now prescribed insulin 10 uts too.Also he has developed swelling in the feet in the last 2 days. Is O nglyza the better medicine ?
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

The ejection fraction of 30% indicates poor heart function.
He has just come out of a recent problem.
Episodes of low sugar could be worse than a bit higher levels.
That is the reason probably, your doctor prefers to go slow and play safe.
It is a question of time and titration – sugar can be controlled.

Theoretically, glyptins (Onglyza) are a shade better.
The incidence of hypoglycaemia too is less.

Take care
Wishing speedy recovery
God bless
Good luck

Answered: Sat, 26 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor